ADVERTISEMENT
ADVERTISEMENT

Q. What causes dizziness and anxiety after head movement?

Answered by
Dr. Aida Abaz Quka
and medically reviewed by Dr.Lekshmipriya B
This is a premium question & answer published on Apr 01, 2022

Hello doctor,

I have dizziness related to head movement, which started four months back when I got into a uber ride. Looking at my bright LCD phone and as the car moved, I got intense dizziness, weakness, and nausea. Thirty minutes goes on, and it has been reduced to a normalized state of dizziness, triggered by head movement. I am previously diagnosed with BPVV, PCS, mild concussion syndrome, and post-concussion syndrome from a sports injury in high school. I have performed blood tests, urine tests, CT scans, MRI scans, BPPV tests, vestibular VNG or ENG tests, and physiotherapy.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

I understand your concern and have gone through the reports (attachments removed to protect the patient's identity) and would explain that your symptoms are compatible with benign paroxysmal positional vertigo (BPPV), which is a benign inner ear disorder related to past head trauma.

I suggest tablet Dimenhydrinate 50 mg three times daily and consulting with an ear, nose, and throat (ENT) specialist to help improve your situation by performing the Epley maneuver, a mechanical maneuver to help improve your situation.

Anyway, I would exclude any possible neurological disorders based on your description.

I hope you will find this information helpful. I remain at your disposal in case of further questions whenever you need them.

Hello doctor,

Thank you for the quick reply.

I have a large number of questions still, if you are fine to give some additional input.

During the week prior to the incident, I was under the usage of cocaine and MDMA, day-to-day binges. Could this be caused by anxiety, long-term or short-term anxiety-causing weakness, and dizziness?

I would say that the dizziness is always there, but I definitely notice it when moving my head in any way. I feel depressed, low energy, and tired since the dizziness has come.

Also, a couple of weeks ago, I looked at a bright LCD laptop screen, the screen brightness changed abruptly, and my left eye had a strobing glare, like a line that caused me to have a blind left eye essentially, and the symptoms of dizziness have worsened during that time for 30 minutes, then went back to the normal state of the dizziness. Could this be related to BPPV? Pupils were very small at the time.

I was also under the impression that my long view eyesight was blurry. I saw an optometrist. My eye vision was perfect. So I am not sure about that could be in my head or a placebo.

I have seen numerous doctors, walk-ins all say BPPV, neurologist says BPPV, physiotherapist says not BPPV, ENT says not BPPV, so I am just confused.

Is that correct that the medication and the Epley maneuver you suggested are to treat symptoms?

Am I expecting this to go away on its own? What should I expect the healing outcome to be? Do I wake up one day, and it is gone completely? Or does it go away on its own in gradual stages?

I have stopped the substances essentially since this has occurred four months back. I did one more session of cocaine. I believe a week or two weeks after this incident occurred, to see if it would help the situation as, from my experience, that substance tends to reset the mind.

Around the time this occurred, I was under serious anxiety, so I am also asking if that could be this? Or is it just BPPV.

Thank you.

#

Hello,

Welcome back to icliniq.com.

Thank you for the additional information.

As the vertigo is triggered by head and neck movements, it is suggestive of possible BPPV or cervicogenic vertigo. Dimenhydrinate can treat both these conditions. Epley maneuver is used only if the diagnosis of BPPV is confirmed.

On the other hand, I think that anxiety and panic attacks play an important role in all these clinical situations. For this reason, I suggest Escitalopram to help improve this situation. Of course, the drugs that you have used can cause panic attacks in a high percentage of people. You should discuss with your doctor the above treatment options.

I hope you will find this information helpful. If you have any other questions, please let me know about everything.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
My mom has been suffering from head spinning. Why?

.. for her head spinning are as follows. Probably, your mom is suffering from benign paroxysmal positional vertigo (BPPV). It can be controlled by a tablet like Vertin16 mg (Betahistine) or Stugeron (Cinnarizine) at bedtime or twice daily. The seco...   Read full

Are you addicted to tea/coffee? - Caffeine addiction and its implications

.. and tea contain caffeine. But, did you know that caffeine is present in over 60 plants species including chocolate? Read the article to know more .. ...   Read full

My friend takes a drug to boost his energy while body building. Is it safe?

.. injection is composed of the following active ingredients (salts): propyl paraben - 0.02 % W/V, methyl paraben - 0.18 % W/V, and mephentermine - 15 mg. It is a muscle relaxing agent which increases the stamina but has lots of side effects. I sugg...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.